Alert archive / Nevada / Wind Advisories in 2008
Wind Advisory 3, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Feb 7, 2008, 3:49 AM PST for Elko County, White Pine County, Nevada. It took effect at Feb 7, 2008, 10:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2008, 3:49 AM PST (11:49 UTC)
- In effect from
- Feb 7, 2008, 10:00 AM PST
- Expired
- Feb 7, 2008, 10:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 11:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 11.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1456 m above ground
- 0-6 km bulk shear
- 104 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 563 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 071149 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 349 AM PST THU FEB 7 2008 ...HIGH WINDS ACROSS NORTHEAST NEVADA TODAY AND THIS EVENING... .A LOW PRESSURE SYSTEM WILL BRUSH NORTHEAST NEVADA TODAY... PRODUCING STRONG WINDS ACROSS NORTHERN ELKO COUNTY...AND SOUTHERN ELKO COUNTY EAST OF THE RUBIES. STRONG WINDS WILL CONTINUE INTO THIS EVENING IN EXTREME EASTERN ELKO COUNTY. NVZ031-032-034-080100- /O.NEW.KLKN.WI.Y.0003.080207T1800Z-080208T0200Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO... SPRING CREEK...CARLIN...WELLS...LEE...RUBY LAKE 349 AM PST THU FEB 7 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST THIS EVENING FOR MOST OF ELKO COUNTY. WINDS WILL BE STRONGEST ACROSS NORTHEAST ELKO COUNTY IN THE JARBIDGE AND JACKPOT AREAS...AND EAST OF THE RUBIES. WINDS WILL BE OUT OF THE SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO 45 MPH...SHIFTING TO THE NORTHWEST IN THE EARLY AFTERNOON. WINDS MAY GUST TO 50 MPH OR MORE AT HIGHER ELEVATIONS...SUCH AS PEQUOP SUMMIT ON INTERSTATE 80. SOME DRIFTING OF SNOW ONTO ROADWAYS WILL OCCUR. DRIVERS ARE URGED TO USE CAUTION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ033-080100- /O.NEW.KLKN.WI.Y.0003.080207T1800Z-080208T0600Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 349 AM PST THU FEB 7 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING FOR EXTREME EASTERN ELKO COUNTY. WINDS WILL BE OUT OF THE WEST AT 25 TO 35 MPH WITH GUSTS TO 45 MPH...SHIFTING TO THE NORTHWEST MIDDAY AND CONTINUING INTO THE EVENING. WINDS MAY GUST TO 50 MPH OR MORE AT HIGHER ELEVATIONS... SUCH AS SILVER ZONE PASS ON INTERSTATE 80. SOME DRIFTING OF SNOW ONTO ROADWAYS WILL OCCUR. DRIVERS ARE URGED TO USE CAUTION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ REA
2 follow-up statements
000 WWUS75 KLKN 072242 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 242 PM PST THU FEB 7 2008 NVZ031-032-034-072345- /O.CAN.KLKN.WI.Y.0003.000000T0000Z-080208T0200Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO... SPRING CREEK...CARLIN...WELLS...LEE...RUBY LAKE 242 PM PST THU FEB 7 2008 ...WIND ADVISORY IS CANCELLED... WEST WINDS WILL CONTINUE TO DECREASE THE REST OF THE AFTERNOON AND WILL REMAIN BELOW ADVISORY CRITERIA. EXPECT WEST WINDS OF 15 TO 30 MPH WITH GUSTS NEAR 40 MPH DECREASING TO 10 TO 20 MPH BY SUNSET. $$ NVZ033-080600- /O.CON.KLKN.WI.Y.0003.000000T0000Z-080208T0600Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 242 PM PST THU FEB 7 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THIS EVENING...THEN DECREASE TO 10 TO 20 MPH BY MIDNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CEC
000 WWUS75 KLKN 080540 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 940 PM PST THU FEB 7 2008 ...LOCALLY WINDY CONDITIONS TO CONTINUE FOR SEVERAL MORE HOURS... NVZ033-080645- /O.EXP.KLKN.WI.Y.0003.000000T0000Z-080208T0600Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 940 PM PST THU FEB 7 2008 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. WINDS ARE BELOW ADVISORY CRITERIA ACROSS EXTREME EASTERN ELKO COUNTY THIS EVENING AND WILL CONTINUE TO SUBSIDE. LOCALLY WINDY CONDITIONS WILL BE POSSIBLE UNTIL AFTER MIDNIGHT. $$ LW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Feb 6, 2:03 PM PST, 13 hours 46 minutes earlier.
Area forecast discussion, Feb 6, 2:03 PM PST, 13 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 203 PM PST WED FEB 6 2008 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL BRUSH NORTHERN NEVADA TONIGHT AND THURSDAY BRINGING A CHANCE OF LIGHT SNOW. HIGH PRESSURE WILL THEN BUILD OVER THE AREA ON FRIDAY AND CONTINUE THROUGH THE FIRST HALF OF NEXT WEEK FOR DRY WEATHER. && .SHORT TERM...TONIGHT THROUGH SATURDAY. MOISTURE AHEAD OF NEXT SHORT WAVE OFF THE BRITISH COLUMBIA COAST WILL PUSH INTO NRN NV OVERNIGHT INTO THURSDAY MORNING BRINGING A GOOD CHANCE OF LIGHT SNOW. COULD SEE AN INCH OR TWO NEAR THE IDAHO BORDER BUT EXPECTING LESS THAN AN INCH ELSEWHERE. CENTRAL NV WILL REMAIN DRY EXCEPT COULD SEE SOME LIGHT FLURRIES OVER NRN WHITE PINE COUNTY. SURFACE PRESSURE GRADIENT WILL TIGHTEN AHEAD OF THE SHORT WAVE LATE TONIGHT ACROSS NRN NV AND EXPECTING SOUTH WINDS OF 15 TO 30 MPH WHICH WILL CAUSE SOME BLOWING AND DRIFTING SNOW. THE SHORT WAVE ITSELF WILL MOVE SEWD THROUGH THE NRN ROCKIES ON THURSDAY CLIPPING NERN NV IN THE AFTERNOON. UPPER RIDGE WILL SLOWLY BUILD INTO THE GREAT BASIN THURSDAY NIGHT AND FRIDAY WITH ANY SNOW SHOWERS ENDING BY FRIDAY. DRY ON SATURDAY WITH RIDGE AXIS OVER NV. CEC .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY...RIDGING WILL BEGIN TO BREAK DOWN SATURDAY NIGHT AHEAD OF A SHORT WAVE TROUGH THAT WILL AFFECT THE GREAT BASIN SUNDAY NIGHT. MOST OF THE PRECIPITATION IS EXPECTED TO REMAIN TO THE NORTH WITH SOME LIGHT ACCUMULATIONS POSSIBLE OVER NE NEVADA. ONCE THIS SYSTEM MOVES ACROSS...A RIDGE WILL BUILD BACK IN ALLOWING A SLOW WARMING TREND. THERE IS SOME CLOUD COVER EXPECTED...SO WHAT WARMING DOES OCCUR WILL BE HAMPERED. MODELS CURRENTLY HINTING AT ANOTHER TROUGH MOVING INTO THE AREA ON WEDNESDAY. IPPI && .AVIATION...CLOUDY CONDITIONS ARE EXPECTED TO PERSIST THROUGH THE NIGHT TIME HOURS. HOWEVER...DO EXPECT MOST CEILING TO BE ABOVE VFR CONDITIONS. THERE IS A CHANCE OF SNOW SHOWERS ACROSS NORTHERN NEVADA WHICH COULD AFFECT VISIBILITIES. PILOTS SHOULD BE AWARE OF A POSSIBLE RAPID CHANGE IN CONDITIONS WHILE FLYING OVER NORTHERN NEVADA THROUGH TOMORROW. && LKN WATCHES/WARNINGS/ADVISORIES...NONE.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.